Safety Alerts & Recalls

Search all Safety Alerts & Recalls

Latest Alerts

Healthcare Professionals Advised That Aqueous Cream May Cause Skin Irritation, Particularly in Children with Eczema
The Medicines and Healthcare products Regulatory Agency (MHRA) has advised healthcare professionals that aqueous cream may cause local skin reactions, such as stinging, burning, itching and redness when used as a leave-on moisturiser, particularly in children with eczema. The reactions, which are not generally serious, often occur within 20 minutes of application but can occur later. Reactions may be due to the presence of sodium lauryl sulfate or other ingredients. If skin irritation occurs with the use of aqueous cream, treatment should be discontinued and an alternative moisturising cream that does not contain sodium lauryl sulfate should be tried. Aqueous cream is widely used to relieve dry skin conditions such as eczema, and as a soap substitute for skin washing. For more information please visit: http://www.mhra.gov.uk/Safetyinformation/DrugSafetyUpdate/CON254804
Learn More

Healthcare Professionals Advised to Reduced Steroid Doses Cautiously in Patients Taking Nulojix
Bristol-Myers Squibb Pharmaceuticals has written to healthcare professionals to advise them that doses of corticosteroid treatment should be reduced carefully in patients prescribed Nulojix (belatacept). This advice follows reports of organ rejection following kidney transplant, where doses of corticosteroids have been rapidly reduced in patients taking Nulojix. Nulojix contains the medicine belatacept and is used to suppress the immune system in patients who have received a kidney transplant in order to reduce the risk that the body will reject the transplant. Corticosteroids are used to suppress inflammation and include drugs such as prednisolone, methylprednisolone, hydrocortisone, dexamethasone, triamcinolone, deflazacort, beclometasone, and budesonide. For more information please visit: http://www.mhra.gov.uk/home/groups/comms-ic/documents/websiteresources/con260277.pdf
Learn More

Date Published Title Medicine Source
2013-04-25 Healthcare Professionals Advised That Aqueous Cream May Cause Skin Irritation, Particularly in Children with Eczema Aqueous Cream MHRA
2013-04-25 Healthcare Professionals Advised to Reduced Steroid Doses Cautiously in Patients Taking Nulojix Belatacept Manufacturer
2013-04-25 Healthcare Professionals Reminded Not to Use Mimpara in Children Cinacalcet Manufacturer
2013-04-25 Teva Recalls Two Batches of Diazepam Tablets Over Stability Concerns Diazepam MHRA
2013-03-22 Flynn Pharma Warns of Dose Error in Information Leaflet for Circadin Tablets Melatonin MHRA
2013-03-07 Mylan Recalls Montelukast 5mg Chewable Tablets Due To A Printing Error On The Carton Montelukast MHRA
2013-03-05 Healthcare Professionals Advised to Only Use Neurobloc for Torticollis in Adults Rimabotulinumtoxinb Manufacturer
2013-03-05 Healthcare Professionals Advised of Restricted Supply of Synarel Nasal Spray Until May Synarel Manufacturer
2013-02-27 Teva Corrects Batch Numbers on Desloratadine 5mg Tablets Recall Desloratadine MHRA
2013-02-27 New Guidance Issued on Monitoring Patients Who Miss Doses of Gilenya Fingolimod MHRA
2013-02-27 Healthcare Professionals Advised that Daxas Should be Avoided in Patients with Psychiatric Symptoms Roflumilast MHRA
2013-01-31 Gygel Contraceptive Jelly Recalled Over Preservative Concerns Ortho-Creme FDA
2013-01-11 OPD Laboratories Recalls Single Batch of Vimpat 150mg Tablets Due to Labelling Error Lacosamide MHRA
2012-12-11 Bausch & Lomb Recalls Minims Proxymetacaine 0.5% Eye Drops Over Contamination Risk Proxymetacaine MHRA
2012-12-08 Study Reveals Possible Link With Benzodiazepines and an Increase in the Risk of Pneumonia Lorazepam MediGuard CRT
2012-12-03 Viridian Black Cohosh Root Capsules Recalled Over Safety Concerns Black Cohosh MHRA
2012-12-03 Study Links Digoxin Use For Heart Rhythm To Increased Death Rate Digoxin FDA
2012-10-30 MHRA Publishes Patient Article on Recent Simvastatin Dose Changes Simvastatin MHRA
2012-10-02 Healthcare Professionals Reminded About the Risk Of Severely Low Calcium Levels With XGEVA Denosumab Manufacturer
2012-10-02 Healthcare Professionals Advised That Epanutin Capsules Are Only To Be Available Under The Generic Name Phenytoin Manufacturer